Aa
A
A
Close
287447 tn?1316711339
Am I depressed?
Ever since I began taking lamictal I have not experienced mania or even happiness. I don't feel depressed but I don't go out of the house much, I don't clean my house, I don't have many friends... I don't do much of anything. Most of my moody me selections for the day are "ok." I don't feel sad and it doesn't bother me that I don't do anything. That just doesn't seem right to me. Could I be depressed and not know it? Is my behavior abnormal?
Cancel
10 Answers
Page 1 of 1
603015 tn?1329866573
I was having all your symptoms and it looked like depression to everyone but it wasnt like depression to me, it was different somehow. Anyway due to side effects of the main med i was taking my doctor took me off it, well suddenly i could clean my house etc.. i didnt sit around not doing anything and the spark that i had been missing came back it was sedation from the med. I was also sufferring from what we thought was anxiety and panic disorder but guess what that dissapeared overnight to. im not saying this is the same for you but talk with your doctor about wether the medication could be the cause or contributing to it.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have all of those same problems & I am taking lamictal, but I've been taking it for 2 years. Over the summer I had a manic episode & the dr doubled what I'd been taking-which gave me horrible blurred vision & dizziness-I couldn't walk to the mailbox-within 45 min of taking it. I hadn't had any episodes for over a year. I thought I was doing well, but by Sept. I was so blah & I've been that way ever since-I don't do much of anything & am normally quite active-but, I don't really feel depressed either. I have no idea if it's the lamictal-I'm taking 4 diff things & I've been taking it awhile. I'm sure that's not especially helpful to you, but I am definitely going to look into that. At least you know you're not the only one (I always have "okays" on moody me too)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Wow;
i've never really thought of this, but I can see I am going through the same. I'm wondering why I feel unmotivated. It's not proper depression to me; I've been really low.

I take 100mg AM and 125mg at night - Lamictin.
And a few other meds, but it almost seems like there's a pattern here.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yeah my thoughts would be that it is maybe a med doing that. I get that way on Zeldox.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1742269 tn?1315385233
i have the same problem.i dont go anywhere that often, i dont have any friends,(just family) i find myself hard to get motivated to do anything, until i get a touch of mania. i get the ok days, i dont feel sad or depressed, but i have the symptoms of some of the depression, but i just dont feel it. ive been on lamictal for years now. i had to go through a bunch of other medications to find the right combination. i feel ok, like you said, but, unknowingly, i still go through the same things.
i dont know, hard to explain. lol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
287447 tn?1316711339
I will ask him when I see him tomorrow.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You could be depressed even without the sadness. The criteria for depressions is:

A major depressive episode is characterized by the presence of 5 or more of these symptoms that last two or more weeks:

    Depressed mood most of the day, nearly every day, as indicated by either subjective report (e.g., feeling sad or empty) or observation made by others (e.g., appears tearful). (In children and adolescents, this may be characterized as an irritable mood.)
    Markedly diminished interest or pleasure in all, or almost all, activities most of the day, nearly every day
    Significant weight loss when not dieting or weight gain (e.g., a change of more than 5% of body weight in a month), or decrease or increase in appetite nearly every day.
    Insomnia (inability to sleep) or hypersomnia (sleeping too much) nearly every day
    Psychomotor agitation or retardation nearly every day
    Fatigue or loss of energy nearly every day
    Feelings of worthlessness or excessive or inappropriate guilt nearly every day
    Diminished ability to think or concentrate, or indecisiveness, nearly every day
    Recurrent thoughts of death (not just fear of dying), recurrent suicidal ideation without a specific plan, or a suicide attempt or a specific plan for committing suicide
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Im about to see my pdoc & I'm going to ??? If lamictal is making me flat, irritable, lazy, or as I see it depressed. Its weird every time we discuss depression he says i don't seem depressed which upsets me, I have all the symptoms. I know I'm not myself. Talk about unusual behavior, I'm miserable!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
287447 tn?1316711339
If you pdoc upsets you, maybe you should tell him. If you don't agree with him maybe you should seek out a second opinion. Lucily I have a fantastic psychiatrist. I missed my apointment with him today so I will discuss my feelings with him on the 17th.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
could it very well be your in a sorta remshion
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
Top Mood Disorders Answerers
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica